Alert archive / Texas / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 3, NWS Austin/San Antonio, TX

March 13, 2019Burnet County, Llano County, Texas

NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Mar 13, 2019, 3:51 AM CDT for Burnet County, Llano County, Texas. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 13, 2019, 3:51 AM CDT (08:51 UTC)
Expired
Mar 13, 2019, 4:45 AM CDT
In force
54 min
Issued by
NWS Austin/San Antonio, TX
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Burnet County, TX, Llano County, TX

The radar

The Ft Hood radar (KGRK), 105 km from the middle of the area, began a volume at 08:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 8.9 hours before the alert went out and 244 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2019-03-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 22 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2019-03-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 402 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
22 J/kg
Mixed-layer CIN
-17 J/kg
Mixed-layer LCL
558 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
402 m²/s²
0-3 km storm-relative helicity
368 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

477 
WUUS54 KEWX 130851
SVREWX
TXC053-299-130945-
/O.NEW.KEWX.SV.W.0003.190313T0851Z-190313T0945Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Austin/San Antonio TX
351 AM CDT WED MAR 13 2019

The National Weather Service in Austin San Antonio has issued a

* Severe Thunderstorm Warning for...
  Llano County in south central Texas...
  Northwestern Burnet County in south central Texas...

* Until 445 AM CDT

* At 350 AM CDT, a severe thunderstorm was located near Art, or 12
  miles east of Mason, moving east at 50 mph.

  HAZARD...60 mph wind gusts. 

  SOURCE...Radar indicated. 

  IMPACT...Expect damage to roofs, siding, and trees. 

* Locations impacted include...
  Burnet, Marble Falls, Kingsland, Llano, Buchanan Dam, Gainesville,
  Granite Shoals, Buchanan Lake Village, Highland Haven, Castell,
  Field Creek, Inks Lake State Park, Lone Grove, Bluffton, Valley 
  Spring, Lake Victor, Baby Head, Stolz, Longhorn Cavern State Park, 
  and Oxford.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Large hail, damaging winds, and continuous cloud to ground lightning
are occurring with this storm. Move indoors immediately. Lightning is
one of nature's leading killers. Remember, if you can hear thunder,
you are close enough to be struck by lightning.

&&

LAT...LON 3059 9810 3059 9896 3090 9896 3092 9884
      3092 9842 3094 9841 3095 9845 3097 9845
      3098 9844 3100 9845 3103 9831 3103 9817
TIME...MOT...LOC 0850Z 259DEG 41KT 3079 9903 

HAIL...<.75IN
WIND...60MPH
 
$$

BF
3 follow-up statements
179 
WWUS54 KEWX 130911
SVSEWX

Severe Weather Statement
National Weather Service Austin/San Antonio TX
411 AM CDT WED MAR 13 2019

TXC053-130920-
/O.CAN.KEWX.SV.W.0003.000000T0000Z-190313T0945Z/
Burnet TX-
411 AM CDT WED MAR 13 2019

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN BURNET COUNTY IS
CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

LAT...LON 3088 9846 3086 9842 3083 9842 3084 9839
      3083 9838 3079 9843 3075 9843 3074 9837
      3070 9842 3068 9840 3067 9844 3064 9842
      3059 9841 3059 9896 3090 9896 3092 9884
      3092 9845
TIME...MOT...LOC 0910Z 259DEG 41KT 3083 9876 

$$

TXC299-130945-
/O.CON.KEWX.SV.W.0003.000000T0000Z-190313T0945Z/
Llano TX-
411 AM CDT WED MAR 13 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 AM CDT
FOR LLANO COUNTY...

At 410 AM CDT, a severe thunderstorm was located near Valley Spring,
or 7 miles northwest of Llano, moving east at 45 mph.

HAZARD...60 mph wind gusts. 

SOURCE...Radar indicated. 

IMPACT...Expect damage to roofs, siding, and trees. 

Locations impacted include...
Kingsland, Llano, Buchanan Dam, Gainesville, Buchanan Lake Village,
Castell, Field Creek, Lone Grove, Bluffton, Valley Spring, Baby Head,
Stolz, Oxford, Tow, Inks Lake State Park, and Sunrise Beach Village.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3088 9846 3086 9842 3083 9842 3084 9839
      3083 9838 3079 9843 3075 9843 3074 9837
      3070 9842 3068 9840 3067 9844 3064 9842
      3059 9841 3059 9896 3090 9896 3092 9884
      3092 9845
TIME...MOT...LOC 0910Z 259DEG 41KT 3083 9876 

HAIL...<.75IN
WIND...60MPH
 
$$

BF
648 
WWUS54 KEWX 130930
SVSEWX

Severe Weather Statement
National Weather Service Austin/San Antonio TX
430 AM CDT WED MAR 13 2019

TXC299-130945-
/O.CON.KEWX.SV.W.0003.000000T0000Z-190313T0945Z/
Llano TX-
430 AM CDT WED MAR 13 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 AM CDT
FOR LLANO COUNTY...

At 430 AM CDT, a severe thunderstorm was located over Tow, or near
Buchanan Dam, moving east at 45 mph.

HAZARD...60 mph wind gusts. 

SOURCE...Radar indicated. 

IMPACT...Expect damage to roofs, siding, and trees. 

Locations impacted include...
Kingsland, Llano, Buchanan Dam, Gainesville, Buchanan Lake Village,
Castell, Field Creek, Lone Grove, Bluffton, Valley Spring, Baby Head,
Stolz, Oxford, Tow, Inks Lake State Park and Sunrise Beach Village.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3088 9846 3086 9842 3083 9842 3084 9839
      3083 9838 3079 9843 3075 9843 3074 9837
      3070 9842 3068 9840 3067 9844 3064 9842
      3059 9841 3059 9896 3090 9896 3092 9884
      3092 9845
TIME...MOT...LOC 0930Z 259DEG 41KT 3087 9849 

HAIL...<.75IN
WIND...60MPH
 
$$

BF
969 
WWUS54 KEWX 130944
SVSEWX

Severe Weather Statement
National Weather Service Austin/San Antonio TX
444 AM CDT WED MAR 13 2019

TXC299-130954-
/O.EXP.KEWX.SV.W.0003.000000T0000Z-190313T0945Z/
Llano TX-
444 AM CDT WED MAR 13 2019

...THE SEVERE THUNDERSTORM WARNING FOR LLANO COUNTY WILL EXPIRE AT
445 AM CDT...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.  However gusty
winds are still possible with this thunderstorm.

LAT...LON 3088 9846 3086 9842 3083 9842 3084 9839
      3083 9838 3079 9843 3075 9843 3074 9837
      3070 9842 3068 9840 3067 9844 3064 9842
      3059 9841 3059 9896 3090 9896 3092 9884
      3092 9845
TIME...MOT...LOC 0944Z 259DEG 41KT 3090 9832 

$$

BF

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 13, 3:42 AM CDT, 9 minutes earlier.

Area forecast discussion, Mar 13, 3:42 AM CDT, 9 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
342 AM CDT Wed Mar 13 2019

.SHORT TERM (Today through Thursday)...
Quick discussion about the super short term: The line of
thunderstorms currently extends from Rocksprings southwest to near
Brackettville. The primary threat with the line is shifting towards
more of a wind threat. Del Rio saw a 49 mph wind gust as the line
moved through and there have been indications from radar of higher
wind speeds prompting severe thunderstorm warnings. Based on SPC
mesoanalysis there does still appear to be a small window where a
tornado could possibly form along the line of storms. There have been
intermittent notches in the line showing brief rotation, but these
have been mostly fleeting. Because of this the Tornado Watch
continues for Edwards, Real, and Kinney Counties. The strength of the
line has ebbed and flowed and is currently strengthening again just
north of the area near Junction. The wind threat should continue as
the line moves east, but as it arrives along the I-35 corridor
between 7am and 9am the line should begin to weaken. By mid morning
the line should be a broken line of showers and thunderstorms will
continue to head east and be out of our area by 1pm.

Ahead of the front winds have been gusty across much of the area.
Winds in Fredericksburg and San Antonio are currently gusting above
35 mph. Because of this a Wind Advisory in effect. This higher winds
is partially due to an upper level jet streak moving over South
Central Texas at the base of the deepening trough. Through the day
today that trough of low pressure should lift into the Central
Plains, but winds could continue to be gusty at times, especially
across the Edwards Plateau through the afternoon. Indications are
that the winds should stay just below Wind Advisory Criteria for the
afternoon hours. With windy conditions behind the front and drier air
working in the relative humidity and wind criteria for near critical
fire weather will be met, but the decent rains (1/3 to 1/2 inch)
across the Edwards Plateau this morning should reduce fire weather
concerns. Skies will clear this afternoon as temperatures warm into
the mid 70s to low 80s.

Late tonight and early tomorrow morning a secondary cold front will
push through the state. A few showers will be possible along the
Coastal Plains ahead of the front. The notable thing about the front
will be that cooler air will filter in behind it. Highs on Thursday
will only top out in the upper 60s and lower 70s, around seasonal
normals for this time of year.

&&

.LONG TERM (Thursday Night through Tuesday)...
The extended forecast is rather benign, and looks to be a quieter
weather period than the last few weeks. Surface high pressure will
build in Thursday afternoon behind the front and aid in the cooler
temperatures through Monday. Highs on Friday through Sunday will dip
below normal reaching only the upper 50s and lower 60s. Winter is not
wanting to let go of South Central Texas just yet. Overnight lows for
most will drop into the 40s but some parts of the Hill Country could
see mid to upper 30s, with Saturday morning being the coldest
morning. The High shifts from the Central Plains to the Ohio Valley
Sunday shifting our winds from more northerly to east and
northeasterly. The upper level pattern will generally be zonal
through the end of the week, the weekend, and into early next week. A
few embedded shortwaves will move through the flow, but due to the
surface high pressure and dry low to mid levels (850mb) our forecast
is precipitation free through the middle of next week. By Monday
temperatures will begin a slow climb through the mid and upper 60s to
be back in the 70s around seasonal norms.

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry              78  52  70  43  58 /  80  10   0   0   0
Austin Bergstrom Intl Airport  77  51  71  43  58 /  80  10   0   0   0
New Braunfels Muni Airport     79  51  71  43  59 /  60  10   0   0   0
Burnet Muni Airport            75  48  66  40  56 /  60   0   0   0   0
Del Rio Intl Airport           80  51  72  45  62 /   0   0   0   0   0
Georgetown Muni Airport        76  49  68  40  56 /  80  -    0   0   0
Hondo Muni Airport             80  50  75  45  62 /  30   0   0   0   0
San Marcos Muni Airport        78  51  71  42  59 /  70  10   0   0   0
La Grange - Fayette Regional   77  55  71  44  59 /  70  30  20   0   0
San Antonio Intl Airport       79  52  73  45  60 /  50  10   0   0   0
Stinson Muni Airport           80  54  74  47  61 /  50  10   0   0  -

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
Wind Advisory until 8 AM CDT this morning for Bandera-Bastrop-Bexar-
Blanco-Burnet-Caldwell-Comal-De Witt-Edwards-Fayette-Gillespie-
Gonzales-Guadalupe-Hays-Kendall-Kerr-Kinney-Lavaca-Lee-Llano-Medina-
Real-Travis-Uvalde-Val Verde-Williamson.

&&

Aviation...Huffman
Short-Term/Long-Term...Treadway
Warning Forecaster...05
Hazardous weather outlook, Mar 12, 11:11 AM CDT, 16 hours 40 minutes before
Hazardous Weather Outlook
National Weather Service Austin/San Antonio TX
1111 AM CDT Tue Mar 12 2019

TXZ171>173-183>194-202>209-217>225-228-131615-
Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera-
Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde-
Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala-
Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit-
1111 AM CDT Tue Mar 12 2019

This Hazardous Weather Outlook is for South-Central Texas..

.DAY ONE...This Afternoon And Tonight.

A potent storm system will arrive tonight and lead to the
possibility of strong to severe storms for much of the area.
Isolated storms will initially develop across the Rio Grande
Plains with the risk of large hail, damaging winds, and an
isolated tornado. These storms will quickly form a line and march
eastward. As the squall line moves across the Hill Country towards
the Interstate 35 corridor the main threats will become damaging
straight line winds with the threat of an isolated tornado
remaining. The line of storms will generally weaken as it moves
east of the Interstate 35 corridor.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Wednesday morning the line of storms should be approaching the
Interstate 35 corridor. The main threats with the strong to severe
storms by that point will be damaging straight line winds, heavy
rainfall, and lightning. There is also a small threat for an
isolated tornado. The squall line should weaken along and east of
Interstate 35 and be east out of the area by Noon Wednesday.

Behind the front winds will be gusty out of the Southwest with
sustained winds of 15 to 20 mph are expected Wednesday afternoon
with some gusts as high as 30 to 35 mph.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to send in reports Tuesday night and
Wednesday morning via the phone or social media.

In the hours before

Special weather statement, Mar 13, 1:32 AM CDT, 2 hours 19 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
132 AM CDT WED MAR 13 2019

TXZ183-184-202-130730-
Kinney TX-Val Verde TX-Edwards TX-
132 AM CDT WED MAR 13 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN KINNEY...WESTERN
EDWARDS AND VAL VERDE COUNTIES UNTIL 230 AM CDT...

At 132 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 11 miles northeast of Juno to 7 miles west of
Box Canyon. Movement was east at 40 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Del Rio, Comstock, Juno, Loma Alta, Lake View, Amistad Recreation
Area - Diablo East, Amistad Acres, Laughlin AFB, Amistad Recreation
Area - Long Point, Carta Valley, Cienegas Terrace, Amistad Village,
Amistad Recreation Area - Governors Landing, Amistad Recreation Area
- Black Brush Point, Seminole Canyon State Park, Amanda, Box Canyon,
Val Verde Park, Amistad Recreation Area - San Pedro Canyon and
Amistad Recreation Area - Rough Canyon.

A Tornado Watch remains in effect until 500 AM CDT for south central
Texas.

LAT...LON 3029 10124 3029 10018 2933 10064 2933 10094
      2936 10098 2946 10106 2947 10115 2952 10118
      2953 10126 2958 10124 2963 10126 2962 10128
      2958 10128 2958 10131 2965 10130 2967 10135
TIME...MOT...LOC 0632Z 271DEG 35KT 3027 10097 2949 10127

CP
Special weather statement, Mar 13, 2:30 AM CDT, 1 hour 21 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
230 AM CDT WED MAR 13 2019

TXZ183>188-202-203-130815-
Uvalde TX-Gillespie TX-Kerr TX-Kinney TX-Val Verde TX-Edwards TX-
Real TX-Bandera TX-
230 AM CDT WED MAR 13 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BANDERA...
NORTHWESTERN KERR...KINNEY...WESTERN UVALDE...NORTHWESTERN
GILLESPIE...EDWARDS...SOUTHEASTERN VAL VERDE AND REAL COUNTIES UNTIL
315 AM CDT...

At 229 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 18 miles north of Rocksprings to 6 miles south
of Laughlin AFB. Movement was east at 55 mph.

Wind gusts up to 50 mph will be possible with these storms.

Locations impacted include...
Del Rio, Brackettville, Rocksprings, Leakey, Vanderpool, Camp Wood,
Laguna, Barksdale, Tuff, Concan, Vance, Kerr Wildlife Management
Area, Laughlin AFB, Cline, Anacacho, Reagan Wells, Alamo Village,
Blewett, Rio Frio, and Harper.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Austin San Antonio.

&&

A Tornado Watch remains in effect until 500 AM CDT for south central
Texas.

LAT...LON 3045 9916 2918 9986 2920 10077 2926 10081
      2928 10088 3029 10034 3029 9930 3044 9930
TIME...MOT...LOC 0729Z 266DEG 46KT 3028 10028 2927 10082

BF
Special weather statement, Mar 13, 3:46 AM CDT, 5 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
346 AM CDT WED MAR 13 2019

TXZ185-202-203-217-218-130930-
Maverick TX-Uvalde TX-Kinney TX-Real TX-Zavala TX-
346 AM CDT WED MAR 13 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN KINNEY...NORTHERN
MAVERICK...UVALDE...NORTHWESTERN ZAVALA...AND SOUTHERN REAL COUNTIES
UNTIL 430 AM CDT...

At 346 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Camp Wood to near Dabney to Radar Base.
Movement was east at 20 mph.

Wind gusts up to 50 mph will be possible with these storms.

Locations impacted include...
Uvalde, Camp Wood, Laguna, Blewett, Paloma, Rio Frio, Concan,
Darling, Washer, Uvalde Estates, Montell, Dabney, Cline, Garner State
Park, Reagan Wells, Radar Base, Knippa, Siesta Acres, and Elm Creek.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Austin San Antonio.

&&

A Tornado Watch remains in effect until 500 AM CDT for south central
Texas.

LAT...LON 2877 10053 2889 10059 2915 10023 2962 10006
      2963 10001 2968 10002 2966 9960 2963 9960
      2963 9954 2906 9974 2868 10027
TIME...MOT...LOC 0846Z 282DEG 19KT 2960 9999 2914 10016 2885 10055

BF

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 12, 11:57 PM CDTWind AdvisoryEWXBandera, Bastrop, Bexar, Blanco, Burnet, Caldwell and 20 more8 hr
Mar 13, 12:12 AM CDTSevere Thunderstorm WarningEWXVal Verde63 min
Mar 13, 1:32 AM CDTSpecial Weather StatementEWXVal Verde58 min
Mar 13, 2:30 AM CDTSpecial Weather StatementEWXEdwards, Kinney, Real, Uvalde45 min
Mar 13, 2:44 AM CDTSevere Thunderstorm WarningEWXKinney, Uvalde61 min
Mar 13, 3:46 AM CDTSpecial Weather StatementEWXMaverick, Uvalde44 min
Mar 13, 4:08 AM CDTSpecial Weather StatementEWXGillespie22 min
Mar 13, 4:50 AM CDTSpecial Weather StatementEWXBandera, Gillespie40 min
Mar 13, 5:18 AM CDTSpecial Weather StatementEWXBlanco, Burnet, Kendall57 min
Mar 13, 6:20 AM CDTSpecial Weather StatementEWXWilliamson55 min

Nearby

Severe Thunderstorm Warnings in Texas, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.